MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PIN TRIAL SHELL 49 STD PROFILE; HIP INSTRUMENTS : ACETABULAR TRIALS

DEPUY ORTHOPAEDICS INC US PIN TRIAL SHELL 49 STD PROFILE; HIP INSTRUMENTS : ACETABULAR TRIALS
Catalog Number 221701049
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tech was setting up and went to put the templated trial on the cup impactor.The 49/50 trial cup in the pinnacle core was just opened and it would not screw onto the handle all the way.It looked like one of the threads was slightly bent.There was no delay to the case, as another tray available.No issue to the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary according to the information received, ¿it was reported that during set up, the tech was setting up and went to put the templated trial on the cup impactor.The 49/50 trial cup in the pinnacle core was just opened and it won¿t screw onto the handle all the way.It looks like one of the threads is slightly bent so it was mdr¿ing.There was no delay to the case, as another tray available.No issue to the patient¿ the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the inner threads of the pin trial shell 49 std profile were stripped and slightly deform from the edges.No other defects were observed.Functional testing performed with a sample handle (221750041) revealed that the pin trial shell 49 std profile was able to assemble and disassembled as design intended.The reported compliant condition could not be replicated.The observed condition could be attributed to unintended use error, this type of damage is likely due to repeated slightly off-axis assembly and impaction forces while the trial cup is not fully threaded into its mating device.However taking in consideration the age of the device 4 years the potential cause can be attributed to end of life.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.The overall complaint confirmed as the observed condition of the pin trial shell 49 std profile would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
PIN TRIAL SHELL 49 STD PROFILE
Common Device Name
HIP INSTRUMENTS : ACETABULAR TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key19555006
Report Number1818910-2024-13124
Device Sequence Number15132568
Product Code HWT
UDI-Device Identifier10603295097600
UDI-Public(01)10603295097600(10)SO2044800
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number221701049
Device Lot NumberSO2044800
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer07/04/2024
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date07/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale
Patient Weight61 KG